So I thought I would share with you part of what I found out:
Dangers of Anti-Ulcer Drugs Increase the acid in your stomach, not decrease it.
"The other so-called digestive aids, including the class of drugs called proton pump inhibitors, and H2 blockers (Pepsid AC, Prilosec, Zantac, etc) will actually take you in the opposite direction of optimal health because they shut down acid production, making your problem worse.What’s Going On?
So if drug industry into has fooled you thinking drugs like Pepcid AC and Zantac are addressing the problems in your stomach, or even if you're taking the common calcium tablets to reduce stomach acid, you're doing your body three huge disservices:
Also, the FDA recommends taking these stomach acid reducing drugs for only THREE 14-day periods each year! Taking these drugs longer than that is dangerous, because long-term effects are not well understood and longer-term use is not recommended. So these acid reducing drugs aren't even meant to be a real solution for your chronic poor digestion in the first place!
- You are reducing stomach acid even further, the opposite direction that your body actually needs to move.
- You are worsening your already malfunctioning digestive system.
- You are compromising your absorption of the vitamin B-12
On top of all this, short-term use of acid reducing drugs like Prilosec have a long list of possible side effects, including:
So clearly it's in your best interest to address the cause of digestive imbalances by properly increasing the acid in your stomach, not decreasing it."
- Insufficient elimination of pathogenic organisms
- Decreased bone density
- Severe abdominal pain
- Liver disease
- Chest pain
- Dark urine
- Sever Diarrhea
- Swelling of the hands, ankles, or feet
- Unusual bruising or bleeding
- Unusual tiredness; vision changes
- Yellowing of the eyes or skin
"Many people think that too much acid causes heartburn in the stomach. But heartburn occurs when there is not enough of the right kind of acid to digest food properly.
The stomach needs hydrochloric acid to break down food. When there is not enough hydrochloric acid, the food starts to putrefy, producing organic acids which cause heartburn and indigestion.
Over-the-counter antacids appear to help because they neutralize these organic acids and the pain goes away. But the antacids have aggravated the situation because they have left the stomach more alkaline. Now an even greater amount of hydrochloric acid must be produced to finish digestion.
Apple cider vinegar is rich in malic acid, which increases the acidity of digestive fluids causing them to flow faster, which improves digestion." From: http://www.embassyofheaven.com/catalog/simple.htm
Why You Need Stomach Acid and What Happens When You Neutralize It:
More on this at: http://refluxdefense.com/heartburn_GERD_articles/stomach-acid.html
Prilosec, Is it what it is cracked up to be?
"Gastrointestinal EffectsAccording to Drugs.com, Prilosec may cause life-threatening effects such as esophageal candidiasis, liver damage, pancreatitis, irritable colon and growth of gastric fundic polyps. Esophageal candidiasis is the growth of fungus in the esophagus caused by suppression of stomach acid. Stomach acid kills fungus. Prilosec is metabolized in the liver, and continuous exposure of the liver to high doses of Prilosec may cause damage to liver cells. Gastric fundic polyps are cancerous polyps that may grow on the wall of the stomach due to long-term use of Prilosec. Patients experiencing these gastrointestinal symptoms should stop taking Prilosec and inform the physician.
HypersensitivityAccording to Drugs.com, patients allergic to omeprazole and any ingredients in Prilosec may experience severe allergic reactions after taking it. Signs and symptoms of allergic reactions include difficulties breathing, wheezing, chest tightness, chest pain, rash, hives and swelling of the face, lips and tongue. Patients allergic to Prilosec and any of its ingredients should avoid the drug.
The U.S Food and Drug Administration website warns that long-term use of high doses of Prilosec and other proton pump inhibitors may cause fractures of the wrist, hip and spine. The risk of fractures is increased in patients above 50 years of age who have been taking Prilosec for a long time. The FDA recommends that doctors prescribe a lower dosage dose of Prilosec and for a shorter duration to prevent bone fractures."
Read more: http://www.livestrong.com/article/190037-dangers-of-prilosec/#ixzz1AOVhRHAG
Just think how much money the doctors and Big Pharma is making off all these drugs which can harm you.
Jay is still sick, and as it was under 50 deg., Ray couldn't paint. It is sunny, but still a bit chilly.
This worked out well, as it is better when I can give Muffie my undivided attention, so I am grooming her today.